Alert archive / Nebraska / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 115, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 2, 2002, 8:07 PM CDT for Blaine County, Brown County, Nebraska. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2002, 8:07 PM CDT (01:07 UTC)
- Expired
- Jul 2, 2002, 9:00 PM CDT
- In force
- 53 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
Counties Blaine County, NE, Brown County, NE
The radar
The North Platte radar (KLNX), 61 km from the middle of the area, began a volume at 01:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.1 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2655 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 2010 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.5
The text
As transmitted, in the capitals the NWS used until 2016.
582 WUUS53 KLBF 030107 SVRLBF NEC009-017-030200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 806 PM CDT TUE JUL 2 2002 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN BROWN COUNTY IN NORTH CENTRAL NEBRASKA... NORTHERN BLAINE COUNTY IN NORTH CENTRAL NEBRASKA... * UNTIL 900 PM CDT... * AT 803 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE MOST DANGEROUS PART OF A SEVERE THUNDERSTORM OVER SOUTH CENTRAL BROWN COUNTY...OR ABOUT 26 MILES SOUTH OF AINSWORTH...MOVING SOUTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE... OVER FARM AND RANGELANDS OF SOUTHEASTERN BROWN COUNTY IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST PROTECTION. THIS THUNDERSTORM IS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4239 9970 4213 10013 4192 10026 4206 9968
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 1:52 PM CDT, 6 hours 15 minutes earlier.
Area forecast discussion, Jul 2, 1:52 PM CDT, 6 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 152 PM CDT TUE JUL 2 2002 ...STRENGHENING UPPER RIDGE SHOULD REINFORCE HOT AND DRY WX INTO THIS WEEKEND... U/A ANALYSIS SHOWS BROAD FLAT RIDGE ACROSS THE CONUS. UPPER LOWS ARE PLACED OFF THE COAST OF SRN B.C COAST...SW OF SRN CALIF. TUT LOW LOCATED OVER SOUTH TX AND A WEAK SECONDARY CIRCULATION OVER ERN KS. WV IMAGERY DOES NOT REVEAL THE PRESENCE OF ANY DISTURBANCES UPSTREAM ATTM. WHILE UPPER RIDGE AND HEIGHTS ALOFT ARE RELATIVELY WARM OVER THE REGION WITH PRESENCE OF CAPPING INVERSIONS AT AROUND H7 AND H5...PRECIPITABLE WATER VALUES ARE A RESPECTABLE 1.6 INCH BY THIS EVENING EAST OF BOUNDARY OVER NERN CWFA. ALTHOUGH BOUNDARY WILL BE INVOF OGA TO BASSETT THIS EVENING...LIMITING FACTORS CONTINUE TO BE PRESENCE OF CAPPING INVERSIONS AT H7 AND H5...A STRONG ENOUGH MID LEVEL DISTURBANCE TO BREAK THE INVERSIONS AND VERY DRY ATMOSPHERE ABOVE H7. WILL KEEP SLIGHT CHC THIS EVENING EAST OF ANW AND NORTH OF BUB IN AREA OF BETTER MOISTURE AND 0-6 KM WIND SHEAR. FRONTAL BOUNDARY STALLS OUT LATE TONIGHT AND WILL BECOME MORE EAST-WEST ORIENTED ON WEDNESDAY. LOW LEVEL WINDS TO VEER AROUND TO EASTERLY (SOUTHEAST IN THE WEST). THIS WILL ACT TO SLOW AFTN HEATING WITH HIGH IN THE UPPER 80S NORTHEAST TO LOWER 90S. BOTH THE ETA AND AVN GENERATE QPFS ALONG THE BOUNDARY FROM NERN NEBR INTO SN MINN TONIGHT INTO WEDNESDAY. FAVOR THE ETA WHICH KEEPS QPFS OUT OF MUCH OF ERN NEBR WEDNESDAY AND WILL GO DRY. ATTN TURNS TO OUR WEST WED AFTN. ERLY LOW LEVELS WINDS WILL ACT TO INCREASE PW VALUES TO AROUND AN INCH AS FAR WEST AS EXTREME ERN WY AND NERN CO. APPROACH OF H7 WAVE WILL INITIATE CONVECTION OVER PREVIOUSLY MENTIONED AREA. LIMITING FACTORS WILL BE WEAK 0-6KM SHEAR WITH STORM MOTION SOUTHEAST AND NOT LIKELY TO DRIFT TOO FAR EAST INTO CWFA. WILL PLACE SLIGHT CHC FOR FAR WRN TIER OF COUNTIES. OVERNIGHT...BOUNDARY WILL LIFT NORTH AS A WARM FRONT WITH A RETURN OF SOUTH WINDS. OVERNIGHT LOWS WILL BE WARMER IN THE NW WITH UPPER 60S TO AROUND 70 ALL AREAS. INDEPENDENCE DAY..HEAVILY FAVOR THE ETA FOR A DRY DAY. AVN HANGS THE WARM FRONT ACROSS CNTRL NEBR WITH SCATTERED CONVECTION THROUGH THE DAY OVER CNTRL AND ERN NEBR AND MOSTLY CLOUDY SKIES . EXPECT THE WARM FRONT TO BE INTO NORTH DAKOTA AS FCST BY THE ETA WITH ONLY BOUNDARY LIKELY TO BE TO OUR NW FROM NEAR CYS TO NORTHEAST OF RAPID CITY. SHOULD ALSO BE MOSTLY SUNNY OVER THE CWFA. THUR NIGHT AND FRIDAY...AVN MOVES UPPER LOW CURRENTLY SW OF THE COAST OF SRN CALIF INTO THE CNTRL PLAINS BY FRIDAY. AS THIS FEATURE MOVES INTO UPPER RIDGE...WOULD EXPECT IT TO BE A NON FACTOR WITH ONLY SOME INCREASE IN CLOUDS CONTINUING INTO THE WEEKEND. NO MAJOR CHANGES TO LATER PERIODS IN FORECAST. WITH MEDIUM RANGE MODELS FORECASTING A 600 HIGH TO DEVELOP AT 500 MB OVER CENTRAL U.S. BY THIS WEEKEND...WILL CONTINUE A DRY EXTENDED WITH HIGHS ACCORDINGLY IN THE MID 90S TO NEAR 100. .LBF...NONE. KAR
In the hours before
Local storm report, Jul 2, 7:11 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
711 PM CDT TUE JUL 2 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0700 PM 4 N BASSETT NE 1.00 IN HAIL
07/02/02 ROCKThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 7:17 PM CDT | Tornado Warning | LBF | Brown, Rock | 28 min |
| Jul 2, 7:46 PM CDT | Severe Thunderstorm Warning | LBF | Rock | 44 min |
| Jul 2, 9:00 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Custer | 60 min |
| Jul 2, 9:44 PM CDT | Severe Thunderstorm Warning | LBF | Logan | 61 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.